advertisement
Question
Posted by: Anon | 2010/08/23

More stress than help

I have been taking my medication religiously for bipolar for a two months and it made me so fat and I started to be sick two weeks back. besides that I was fine and coping in everything as my moods were controlled fine. I went to my doctor and she didn''t change my medication besides me telling her that I was dying of these all side effects. I then decided to stop because I couldn''t even wake up in the mornings to come to work and now I feel fine but I can not sleep at night because my system is now used to that meds for sleeping. Another thing is that she filled the forms for chronic medication but now the medical aid wants a 6months prescription and she says she will not send it because I am not yet stable. Right now I don''t even know what to do because I can feel that I still need something to help me because I am not copying and yet the medication she prescribed for me just makes me sick. I''m not coping at woork because of my emotions and not coping at home because of the same thing but physically I am fine. I can''t see another doctor or my doctor because the medical aid is exhausted and on another side she can''t see me without R500 cash. I feel like she is adding more stress than helping me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK, firstly, as this very complex combination of meds has been prescribed by your psychiatrist, it is with her you need to discuss any problems arising. She may use this particular combination more often than others do, and should understand the potential interactions and side-effects properly.
Its good to hear that you find the mood disorder is well under control, but unfortunate that you find some of the side-effects so troublesome.
If the psyh is having some sort of argument with the medical aid ( some of the medical aids can be foolish and unhelpful with many chronic conditions ) she needs to sort it out herself, rather than have you suffer any problems arising from the disagreements.
THe details are not entirely clar in your message. YOu seem to say that you STOPPED taking all these meds a while ago.
Remmber, meds do not, as such, help you to cope with life - counselling / psychotherapy can do that. Meds by helpin to control disuptive symptoms can help make it easier for you to cope.
When you say the medication "makes you sick" ( do you mean the prescribed combination of ALL these meds, or some particular ones ? ) I'm not sure whether you are referring to simply feeling unwell, or to feeling "sick" in the sense of nauseated ( some meds can have this as a side-effect, others do not.)
I would be surprised if a shrink started msomeone on such a complex combination of meds when first diagnosing Bipolar Disorder, rather than starting more simply, and perhaps arriving at such a combination as a result of varying treatments over a lengthy period of difficulties in trying to gain control over a disorder not responding well to simpler drug treatments.
It doesn't sound as though the relationship between you and your current psychiatrist is going well or being as constructive as it should be, and one would ordinarily recommend a second opinion.
It might be worth seeking such further advice at a Medical School Dept of Psychiatry or large state hospital.
Also, have you contacted the Depression & Anxiety Support Group ( number on this page ) which may be able tom provide some valuable support and advice, and help you find other resources ?


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Anon | 2010/08/23

I''m on following meds:
Epillim  seroquel  lamictin  Azor and respidal. prescribed by the psychiatrist

Reply to Anon
Posted by: cybershrink | 2010/08/23

OK, firstly, as this very complex combination of meds has been prescribed by your psychiatrist, it is with her you need to discuss any problems arising. She may use this particular combination more often than others do, and should understand the potential interactions and side-effects properly.
Its good to hear that you find the mood disorder is well under control, but unfortunate that you find some of the side-effects so troublesome.
If the psyh is having some sort of argument with the medical aid ( some of the medical aids can be foolish and unhelpful with many chronic conditions ) she needs to sort it out herself, rather than have you suffer any problems arising from the disagreements.
THe details are not entirely clar in your message. YOu seem to say that you STOPPED taking all these meds a while ago.
Remmber, meds do not, as such, help you to cope with life - counselling / psychotherapy can do that. Meds by helpin to control disuptive symptoms can help make it easier for you to cope.
When you say the medication "makes you sick" ( do you mean the prescribed combination of ALL these meds, or some particular ones ? ) I'm not sure whether you are referring to simply feeling unwell, or to feeling "sick" in the sense of nauseated ( some meds can have this as a side-effect, others do not.)
I would be surprised if a shrink started msomeone on such a complex combination of meds when first diagnosing Bipolar Disorder, rather than starting more simply, and perhaps arriving at such a combination as a result of varying treatments over a lengthy period of difficulties in trying to gain control over a disorder not responding well to simpler drug treatments.
It doesn't sound as though the relationship between you and your current psychiatrist is going well or being as constructive as it should be, and one would ordinarily recommend a second opinion.
It might be worth seeking such further advice at a Medical School Dept of Psychiatry or large state hospital.
Also, have you contacted the Depression & Anxiety Support Group ( number on this page ) which may be able tom provide some valuable support and advice, and help you find other resources ?


Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement